MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS¿ MEDBANK MINI AUX; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS¿ MEDBANK MINI AUX; AUTOMATED DISPENSING CABINET
Model Number 500004500501
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 16-feb-2023 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the drawers were not detected.The field service engineer (fse) found that both full-height auxiliary drawers needed yellow configuration and (ic) integrated circuit chip was blown.Fse replaced the communication sled with a blown ic chip and confirmed all lights were working, confirmed by the technical support specialist that firmware was needed for the new sled, since user downloaded the firmware, and the medbank agent confirmed that the issue was resolved.The system functioned as intended after the technical support specialist assessed and field service engineer repaired the device.
 
Event or Problem Description
It was reported that when using the bd pyxis¿ medbank mini aux, the drawers 12 &13 was failed to open and not detected on bus.There were no delay, no adverse events or injuries reported based on this event.
 
Event or Problem Description
It was reported that when using the bd pyxis¿ medbank mini aux, the drawers 12 &13 was failed to open and not detected on bus.As per part investigation, it was determined that there was damaged pcba components and damaged plastic cover of inductor l302 under microscope.There were no delay, no adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
Additional information section h manufacturer narrative the reported condition of "drawer not opening" was confirmed by fse and subsequently confirmed in the dchu inspection process.According to work order (b)(4) the fse reported that upon arriving it was found aux mini both full height drawers not working and were yellow, configuration was needed.The fse opened back and confirmed all lights in drawers.The fse opened top and found a blown ic chip of the comm sled, the fse replaced comm sled then added drawers back on to confirm drawers didn't blow comm sled or power supply, all lights were working.Tsc was able to download the firmware and confirm drawers in sql.No further issues were observed.During dchu visual inspection: p/n 151801-01: was received with signs of thermal damage to components u601, mosfet q601, resistors; r604, r608, and a blown capacitor.P/n 151800-11: was received with a broken plastic inductor l302 cover of with exposed copper.During dchu testing: p/n 151801-01: the testing from dchu was not necessarily due to the observed thermal damage on internal components of the pcba.P/n 151800-11: the testing from dchu was not necessarily due to the exposed copper strand of an inductor of the pcba.The device was in use for treatment purposes as intended per 21 cfr 820.198(d).

Brand Name
BD PYXIS¿ MEDBANK MINI AUX
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
10020 pacific mesa blvd.
san diego, CA 92130
MDR Report Key24426582
Report Number2016493-2026-08647
Device Sequence Number10114117
Product Code BRY
UDI-Device Identifier10885403512551
UDI-Public(01)10885403512551
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500004500501
Device Catalogue Number169-125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown